Hail, Schuyler
- When
- August 20, 10:55 PM CST
- Where
- Schuyler County, Coatsville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -92.630
A severe thunderstorm rumbled across Schuyler county on August 20, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A severe thunderstorm rumbled across Schuyler county on August 20, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 20, 5:48 PM CST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT MON AUG 20 2007 .DISCUSSION... /ISSUED 338 PM CDT MON AUG 20 2007/ SHORT TERM (TONIGHT THROUGH WEDNESDAY)... MAIN PROBLEM TONIGHT IS WITH THE WIDE DISCREPANCY BETWEEN THE GFS AND WRF MODELS ON HANDLING OF STORMS DEVELOPING ALONG BOUNDARY ACROSS NEBRASKA AT THIS TIME. PREFER THE 12Z WRF IDEA OF STORMS DEVELOP AND MOVING SOUTHEAST AS 700 TO 300 MB THICKNESS AND CORFIDI VECTORS WOULD SUGGEST. ALSO SEEING AN OUTFLOW BOUNDARY FROM THE STORMS IN EASTERN IOWA...HAS MOVED INTO NORTHERN MISSOURI. THIS SHOULD PROVIDE A SURFACE FOCUS FOR MOISTURE TO POOL ALONG WHICH SHOULD ALSO HELP TO FEED THUNDERSTORMS AS THEY MOVE INTO NORTHERN MISSOURI TONIGHT. HAVE HAD A SUBSTANTIAL CAP ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON...BUT SHOULD SEE THIS BEING ERODED AS STORMS DEVELOP TO OUR WEST HELPING TO COOL MID LEVELS. WITH PLENTY OF LOW LEVEL MOISTURE AVAILABLE...WILL PLAY UP THE POTENTIAL OF HEAVY RAIN WITH THE STORMS TONIGHT. STILL HAVE HIGH FF GUIDANCE NUMBERS IN MOST AREAS...SO WILL HOLD OFF WITH ANY KIND OF FLOOD WATCH. AND AS DAY ONE SPC OUTLOOK DISCUSSES...SEVERE POTENTIAL WILL ALSO BE A CONCERN. ANY COMPLEX TONIGHT SHOULD RAPIDLY DECLINE LATE TONIGHT AS IT RUNS INTO MORE STABLE CONDITIONS. SOME CONCERN ON HOW QUICKLY TEMPERATURES WILL BE ABLE TO RECOVER ON TUESDAY IF THIS COMPLEX LEAVES RESIDUAL CLOUDINESS IN THE MORNING...SO WILL NOT GO QUITE AS WARM AS THE GFS SUGGESTS...WHICH WOULD SUGGEST A HEAT ADVISORY IS IN ORDER IF THAT WERE TO OCCUR. ACTIVE NORTHERN STREAM WILL KEEP THE POTENTIAL FOR MORE ROUNDS OF THUNDERSTORMS MAINLY TUESDAY NIGHT AND WEDNESDAY NIGHT IN NORTHWEST MISSOURI AS UPPER RIDGING ACROSS THE REST OF THE FORECAST AREA KEEPS THINGS PRETTY CAPPED. WILL HAVE TO WATCH THESE AREAS IF THEY GET REPEATED ROUNDS OF STORMS THE NEXT FEW DAYS...WHICH MAY LEAD TO FLOODING PROBLEMS. PC LONG TERM (THURSDAY THROUGH MONDAY)... MAIN FOCUS IN THE EXTENDED TERM FORECAST CONCERNS THE TIMING OF THE FROPA THROUGH THE CWA. TO BEGIN THE PERIOD...A FRONTAL BOUNDARY WILL BE STATIONED ACROSS EASTERN NEBRASKA AND WESTERN IOWA. THE BOUNDARY WILL GRADUALLY PUSH SOUTH AND STALL OUT IN SOUTHERN IOWA DURING THE DAY ON THURSDAY. THIS FRONT...COUPLED WITH MINOR IMPULSES MOVING THROUGH THE UPPER FLOW WILL PROVIDE CHANCE POPS ACROSS THE NORTHERN PORTION OF THE CWA THROUGH FRIDAY. THE BETTER CHANCES FOR PRECIP ON THURSDAY THROUGH FRIDAY REMAINS NORTH IN IOWA...UNTIL THE FRONT RECEIVES A KICK PROVIDED BY A STRONGER SHORTWAVE PUSHING THROUGH THE UPPER MIDWEST ON FRIDAY NIGHT INTO SATURDAY MORNING. THE GFS ENSEMBLE MEAN DEPICTS A SLOWER FROPA SOLUTION...WITH THE FRONT PUSHING THROUGH THE AREA ON SATURDAY...DURING THE LATE AFTERNOON/EVENING TIMEFRAME. DID NOT HAVE MUCH CONFIDENCE IN THIS SOLUTION TO MAKE WHOLESALE CHANGES IN THE MID TO LATTER PORTION OF FORECAST PERIOD. DECIDED TO TREND TOWARDS THE 12Z GFS PER COORDINATION WITH NEIGHBORING OFFICE. BY FRIDAY NIGHT...THE AFOREMENTIONED SHORTWAVE PUSHES THROUGH THE CENTRAL PLAINS...ALLOWING THE STALLED FRONT TO DISLODGE AND SWEEP THROUGH THE AREA BY SATURDAY. THIS WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION...FRIDAY NIGHT INTO SATURDAY. NORTHWEST MISSOURI AND NORTHEAST KANSAS STAND THE BEST CHANCE TO RECEIVE SEVERE WEATHER WITH THIS ACTIVITY FRIDAY NIGHT...AS AMPLE INSTABILITY BETWEEN 2000-3000 J/KG CAPES ARE PROGGED IN THE AREA...ALBEIT WITH MARGINAL BULK SHEAR VALUES. BY SATURDAY NIGHT...THE PRECIPITATION AND FRONTAL BOUNDARY WILL HAVE MOVED SOUTH OF THE AREA AND SURFACE HIGH PRESSURE WILL FOLLOW IT SOUTH AND EAST OUT OF CANADA. THIS SHOULD PROVIDE US WITH A PLEASANT END TO THE WEEKEND AND START OF THE WORK WEEK. MRD && .AVIATION... COLD FRONT AND PRE-FRONTAL TROUGH HAVE BOTH BECOME VERY ACTIVE OVER THE LAST HOUR...WITH SCATTERED SEVERE THUNDERSTORMS FORMING IN SEVERAL CLUSTERS ACROSS SE NEBRASKA AND NORTH CENTRAL KANSAS. EXTREMELY MOIST AND VERY UNSTABLE AIRMASS WILL PERSIST THROUGH THE EVENING HOURS...AND TIMING THIS ACTIVITY INTO THE AREA PLACES US UNDER THE GUN IN A WINDOW BETWEEN 9PM AND MIDNIGHT. HAVE TEMPO/D THE TAFS ACCORDINGLY. CURRENTLY THE LINE IS NOT SOLID...SO ITS POSSIBLE THAT A GIVEN TERMINAL MAY NOT EXPERIENCE THUNDERSTORMS DIRECTLY. HOWEVER...ITS EQUALLY POSSIBLE THAT WIND GUSTS COULD EXCEED 50 KNOTS...SO ATC SHOULD PAY CLOSE ATTENTION TO TAF UPDATES AND ANY WARNINGS ISSUED BY THE PLEASANT HILL OFFICE. OUTSIDE OF THE THUNDERSTORM WINDOW AND ANY LOCAL COOL-POOL INDUCED WINDS...SOUTH WINDS OF 10-15 KNOTS AND VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT MON AUG 20 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF LOW PRESSURE OVER NORTHERN NEBRASKA AND ITS ASSOCIATED FRONTAL BOUNDARY ACROSS EASTERN NEBRASKA AND WESTERN IOWA...WILL BE A FOCAL POINT FOR THUNDERSTORM ACTIVITY LATER THIS AFTERNOON. WITH A HIGH DEGREE OF AVAILABLE INSTABILITY...A COMPLEX OF STRONG TO SEVERE THUNDERSTORM MAY FORM AND DROP SOUTHWARD TOWARDS NORTHERN MISSOURI LATER THIS EVENING. THE MAIN THREAT FROM SEVERE STORMS WILL BE DAMAGING WINDS AS WELL AS LARGE HAIL. WHILE MUCH UNCERTAINTY EXISTS AS TO HOW FAR SOUTH THIS THUNDERSTORM COMPLEX WILL REACH OVERNIGHT...CURRENT INDICATIONS KEEP THE MAIN THREAT AREAS ALONG AND NORTH OF A LINE FROM KANSAS CITY TO MACON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE PATTERN ACROSS THE NORTHERN PORTION OF THE COUNTRY WILL LIKELY LEAD TO ANOTHER ROUND OF THUNDERSTORMS ACROSS NEBRASKA AND IOWA THAT MAY MOVE INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI TUESDAY NIGHT...WITH THEM DIMINISHING ON WEDNESDAY MORNING IN NORTHERN MISSOURI. THEN ANOTHER ROUND MAY OCCUR IN THE SAME AREA WEDNESDAY NIGHT AND INTO THURSDAY MORNING. WITH THE ASSOCIATED SHEAR AND INSTABILITY...SOME OF THESE STORMS MAY ORGANIZE INTO STORM COMPLEXES THAT COULD PRODUCE DAMAGING WINDS AND EXCESSIVE RAINFALL. FLOODING MAY BECOME A CONCERN IN NORTHERN MISSOURI AND NORTHEAST KANSAS IF AREAS SEE REPEATED ROUNDS OF STORMS OVER THE NEXT SEVERAL DAYS. ON FRIDAY...A STRONGER UPPER SYSTEM SHOULD BRING A COLD FRONT INTO NORTHWEST MISSOURI...WHICH MAY RESULT IN THUNDERSTORMS DEVELOPING ONCE AGAIN IN NORTHERN MISSOURI AND NORTHEAST KANSAS. THIS FRONT IS EXPECTED TO MOVE SOUTHEAST INTO CENTRAL MISSOURI AND SOUTHEAST KANSAS FRIDAY NIGHT AND INTO SATURDAY MORNING. AT THIS TIME...THE MOST LIKELY TIMEFRAME FOR SEVERE STORMS WOULD BE FRIDAY AFTERNOON AND EVENING AS THE STORMS MOVE INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS. HOWEVER...EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS AS THE TIMING OF THIS FRONT BECOMES MORE CERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWEST AND NORTH CENTRAL MISSOURI AND NORTHEAST KANSAS...MAINLY NORTH OF A LINE FROM KANSAS CITY TO MACON THIS EVENING INTO THE EARLY MORNING HOURS. SPOTTER ACTIVATION MAY ALSO BE NEEDED AT TIMES IN NORTHERN MISSOURI AND NORTHEAST KANSAS THROUGH FRIDAY NIGHT. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 922 PM CDT MON AUG 20 2007 MOZ003-005-006-210315- HARRISON-MERCER-WORTH- 922 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WORTH...MERCER AND NORTHERN HARRISON COUNTIES UNTIL 1015 PM CDT... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BEDFORD...OR 29 MILES NORTHEAST OF MARYVILLE...MOVING SOUTHEAST AT 35 MPH. ALTHOUGH THESE STORMS HAVE A LONG HISTORY OF WIDESPREAD WIND DAMAGE ACROSS EASTERN NEBRASKA AND WESTERN IOWA...THEY HAVE RECENTLY WEAKENED AND SHOULD CONTINUE TO DO SO AS THEY MOVE EAST. THEREFORE...THE SIGNIFICANT WEATHER ALERT CALLS FOR WINDS OF 40 TO 50 MPH WHICH WILL LIKELY PRECEDE THE ONSET OF RAINFALL...THUNDER AND LIGHTNING. PEOPLE IN HARRISON...MERCER AND WORTH COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY CROSS THE IOWA AND MISSOURI BORDER AROUND 845 PM...PRIMARILY INTO HARRISON AND MERCER COUNTIES. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1011 PM CDT MON AUG 20 2007 MOZ005>007-210400- HARRISON-MERCER-PUTNAM- 1011 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT FOR MERCER...NORTHERN HARRISON AND WESTERN PUTNAM COUNTIES UNTIL 1100 PM CDT... AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LAMONI IOWA TO 5 MILES WEST OF EAGLEVILLE...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED ALONG THE IOWA BORDER WITH THE LEADING GUST FRONT...FOLLOWED BY A BRIEF PERIOD OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...AS STRONGER WINDS WILL REMAIN ACROSS SOUTHERN IOWA. THESE STORMS WILL BE NEAR... RIDGEWAY BY 1020 PM CDT. CAINSVILLE BY 1025 PM CDT. PRINCETON AND MERCER BY 1040 PM CDT. THE TOWNS OF BLYTHEDALE...SOUTH LINEVILLE...POWERSVILLE AND LUCERNE ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1042 PM CDT MON AUG 20 2007 MOZ005>007-210430- HARRISON-MERCER-PUTNAM- 1042 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT CONTINUES FOR EASTERN MERCER... NORTHEASTERN HARRISON AND WESTERN PUTNAM COUNTIES UNTIL 1100 PM CDT... AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MERCER TO 10 MILES NORTHEAST OF GILMAN CITY...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL CONTINUE TO TRACK ALONG THE IMMEDIATE IOWA BORDER...WITH WIND GUSTS OF 40 TO 55 MPH THE PRIMARY THREAT. HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND MAYBE SOME BRIEF PEA SIZE WILL ALSO BE POSSIBLE. A 53 MPH WIND GUST WAS RECENTLY REPORTED IN LAMONI IOWA. LOCATIONS IMPACTED INCLUDE MERCER...LINEVILLE...POWERSVILLE AND LUCERNE. ALTHOUGH THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...WINDS OF THIS MAGNITUDE CAN STILL PRODUCE MINOR DAMAGE TO TREE LIMBS AND SMALL BRANCHES...AS WELL AS MOVE OBJECTS SHOULD AS LOSE TRASH BINS OR LAWN FURNITURE. SECURE LOOSE OBJECTS AND REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 PM CDT MON AUG 20 2007 MOZ006-007-210500- MERCER-PUTNAM- 1056 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MERCER AND PUTNAM COUNTIES UNTIL MIDNIGHT CDT... AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF SEYMOUR TO PRINCETON...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL CONTINUE TO TRACK ALONG THE IMMEDIATE IOWA BORDER...WITH WIND GUSTS OF 40 TO 55 MPH THE PRIMARY THREAT. HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND MAYBE SOME BRIEF PEA SIZE WILL ALSO BE POSSIBLE. LOCATIONS IMPACTED INCLUDE MERCER...LINEVILLE...POWERSVILLE AND LUCERNE. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1142 PM CDT MON AUG 20 2007 MOZ008-016-017-210545- ADAIR-SCHUYLER-SULLIVAN- 1142 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT FOR ADAIR...SCHUYLER AND SULLIVAN COUNTIES UNTIL 1245 AM CDT... AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LANCASTER TO 12 MILES NORTHWEST OF MILAN...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH...PEA TO DIME SIZE HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED...ESPECIALLY OVER NORTHERN SULLIVAN COUNTY INCLUDING THE COMMUNITIES OF NEWTOWN...HARRIS AND POLLOCK. ANOTHER STRONG STORM WILL IMPACT LANCASTER TO QUEEN CITY IN SCHUYLER COUNTY. BOOKBINDER
The Des Moines radar (KDMX), 157 km away, was scanning. The volume nearest the first event began at 04:56 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Tree damage occurred along with electricity outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55447, 55449.